CSN Login
Members Online: 13

Tamoxifen

blackbandana
Posts: 65
Joined: Apr 2001

Hi all, I

debw
Posts: 109
Joined: Dec 2000

Yes, same here. I have been on it since October. When I asked the oncologist he did not have an answer. When I scratch, I get welts. If anyone has a fix, I would like to know.

lucy
Posts: 160
Joined: Nov 2000

Hi - I have been on tamoxifen since last September and have not had that problem at all. I never even read anywhere that it is a side effect. It seems like the oncologist should be able to recommend something for you to do for it. Hopefully someone here has an answer for you.
Lucy

bdean
Posts: 262
Joined: Feb 2001

Hi to all:
I do not know if these skin irritations come from the Tamoxifen or a residual effect from the chemo. I have had a bout with what was called inverted psorisis (breaking out under arms and breasts)--and was told it was from sensitized skin. Then a couple of weeks ago I had a bout with Shingles. This may be a coincidence, but both times I started taking extra Vitamin A & D combination capsules and it went away.??????? Plus I tried to moisturize or dry out area whichever worked best. I kept Gold Bond medicated body powder on the psorisis; but that didn't work on shingles, so I kept area cleaned with alcohol then betadyne; and it dried up! Hope this might help. If it is itching you might try benadryl tablets or anything with an antihistamine ingredient. Sometimes I feel like a walking, talking drug store because I have had so many weird side effects and have tried so many remedies!!
May God bless you.
Brenda from GA.

confused
Posts: 53
Joined: Jan 2001

Both of my kids have had hives several times,and every time they looked a little different. But it was very itchy! Like Brenda said anytype of antihistamine , like benadryl (which even makes an ointment) should help to relieve the the itching. If you have time you might want to try an Aveeno bath this really soothed my children.
My mom is on tamoxafen too, but this is one side effect she hasn't mentioned,maybe because she is still suffering the effects of chemo...1 more treatment to go.
Good Luck!
Diane

cat1switzerland
Posts: 119
Joined: May 2001

Hi,

I have been on tamoxifen for 15 months now. I once got the reaction you mention : after thinking hard on what I had done different, I realized I had taken melatonin at that time to help with jetlag. The reaction continued for a few days after I stopped the melatonin, and my oncologist agreed to my stopping tamoxifen for a week, just to clean up my system. My guess is that tamoxifen when combined to other chemicals may give this type of reaction, but not when taken by itself. I have now beeen fine for months, no other reaction.

Have a good day,
Cathy

tcbangels's picture
tcbangels
Posts: 115
Joined: Jun 2001

I went through the same thing but it didn't last long on me. I would let your Doctor know about whatever problemns you have.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network